The Good, The Bad, and The Completely Sucky! 2


I found out for sure yesterday that Depakote ER is causing my EXCESSIVE weight gain of like 70-100 pounds.

Good News – I didn’t gain as much as I would have on Depakote. If I went off of it, I would lose weight. If I went off of it, I would probably lose all the excess weight.

Bad News – What doctor is going to take me off the drug? There aren’t many drugs left to put me on. (Can’t take Lamictal or Lithium.) No drug would probably control my moods as well as the Depakote.

Apparently, the Depakote makes your stomach irritated, which confuses the brain and the body into thinking that you’re hungry. But, I was not warned of this side effect before they started me out at 750 mg. And, of course, by the time I was up to 3500 mg, no one bothered to mention it to me. I had to figure it out on my own. I knew it started when I went on it, but I wasn’t certain until I did a search online. I know you can’t always trust online sources, but these were pretty reliable ones.

Ugh! I hate that doctors aren’t honest about this stuff. Did I look like I wanted to be this big again? I guess “once big and fat, always big and fat”. It’s so stupid. I want my skinny jeans back. I want to be able to wear my skinny clothes again. UGH!


About Janet Morris

I’m from Huntsville, Alabama. I’ve got as many college credits as a doctorate candidate, and the GPA of some of them, too. I have a boss by the name of Amy Pond. She’s a dachshund. My parents both grew up in Alabama.


2 thoughts on “The Good, The Bad, and The Completely Sucky!

Comments are closed.